Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Got treated for bladder cancer, scalp looked like it was on fire and had painful head. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5178 Questions
I'm being treated for bladder cancer. When I arrived home from my treatment on Friday my scalp looked like it was on fire on the right side of my head and it is very, very painful. Could this be shingles? I've had chicken pox. What can I do? Help!
Posted Sat, 5 Oct 2013 in Women's Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Yes, could be shingles

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear abut your battle with cancer of the bladder and this recent very intense pains on the right side of your head.

From the unilateral nature of your symptoms, the history of chicken pox and the suppressed immune system from chemotherapy, shingles is the most likely cause.

Its management mainly consists in controlling the pains. Pains are best controlled with drugs like gabapentin, amytryptyline, codeine etc. These are all prescription medications and you would need to see a doctor for this.
Unless it becomes very severe or involves the eyes, we do not prescribe acyclovir which is the mainstay for drug therapy. Is this pain involving the eyes? If yes, then we would need to consider starting antiviral treatment to speed up recovery and minimize complications if examination still suggests so.

My suggestion is that you get evaluated by a doctor. He would consider starting treatment is findings on examination are suggestive of shingles.

I hope this addresses your query fully and provides guidance on how to approach it. Feel free to ask me follow up questions if clarifications are needed. I wish you well.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor